Alert archive / Iowa / River Flood Warnings in 2020

River Flood Warning 5, NWS Des Moines, IA

June 9, 2020Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 9, 2020, 8:41 PM CDT for Black Hawk County, Iowa. It took effect at Jun 11, 2020, 6:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 9, 2020, 8:41 PM CDT (01:41 UTC)
In effect from
Jun 11, 2020, 6:00 PM CDT
Expired
Jun 11, 2020, 10:25 AM CDT
In force
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.17 ft at Jun 12, 2020, 10:00 AM CDT.

actionminormoderate859006/1006/1106/12
Action stage
85 ft
Minor stage
89 ft
Moderate stage
92 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

909 
WGUS43 KDMX 100141
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
841 PM CDT Tue Jun 9 2020

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Cedar 
River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-110141-
/O.NEW.KDMX.FL.W.0005.200611T2300Z-200615T0142Z/
/CEDI4.1.ER.200611T2300Z.200613T0000Z.200614T0142Z.NO/
841 PM CDT Tue Jun 9 2020

...Flood Warning in effect until Saturday evening...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Saturday evening.
* At  7:45 PM Tuesday the stage was 84.1 feet, or 4.9 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Thursday evening. Continue rising to
  90.4 feet, or 1.4 feet above Flood Stage, Friday evening. Then 
  begin falling and go below Flood Stage Saturday evening.
* Impact...At 90.3 feet, Water covers Riverside Drive south of Beech 
  Street.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

REV
6 follow-up statements
197 
WGUS83 KDMX 100911
FLSDMX

Flood Statement
National Weather Service Des Moines IA
411 AM CDT Wed Jun 10 2020

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-110911-
/O.CON.KDMX.FL.W.0005.200611T2300Z-200615T0142Z/
/CEDI4.1.ER.200611T2300Z.200613T0000Z.200614T0142Z.NO/
411 AM CDT Wed Jun 10 2020

...Flood Warning remains in effect until Saturday evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Saturday evening.
* At  3:45 AM Wednesday the stage was 84.2 feet, or 4.8 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Thursday evening. Continue rising to
  90.4 feet, or 1.4 feet above Flood Stage, Friday evening. Then 
  begin falling and go below Flood Stage Saturday evening.
* Impact...At 90.3 feet, Water covers Riverside Drive south of Beech 
  Street.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC013-110911-
/O.CON.KDMX.FL.W.0006.200610T1800Z-200613T0936Z/
/HUDI4.1.ER.200610T1800Z.200611T1200Z.200612T0936Z.NO/
411 AM CDT Wed Jun 10 2020

...Flood Warning remains in effect until early Friday morning...

The Flood Warning continues for
  The Black Hawk Creek at Hudson, or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until early Friday morning.
* At  3:45 AM Wednesday the stage was 12.2 feet, or 1.8 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon. Continue rising to 
  14.9 feet, or 0.9 feet above Flood Stage, Thursday morning. Then 
  begin falling and go below Flood Stage early Friday morning.
* Impact...At 15.0 feet, Water affects Iowa Highway 58. Fletcher 
  Avenue in Waterloo is flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
758 
WGUS83 KDMX 101603
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1103 AM CDT Wed Jun 10 2020

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-111603-
/O.EXT.KDMX.FL.W.0005.200612T0448Z-200614T1030Z/
/CEDI4.1.ER.200612T0448Z.200612T1800Z.200613T1030Z.NO/
1103 AM CDT Wed Jun 10 2020

...Flood Warning now in effect until Saturday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Saturday morning.
* At 10:45 AM Wednesday the stage was 84.8 feet, or 4.2 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Thursday evening. Continue 
  rising to 89.6 feet, or 0.6 feet above Flood Stage, Friday 
  afternoon. Then begin falling and go below Flood Stage Saturday 
  morning.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC013-111603-
/O.EXT.KDMX.FL.W.0006.200611T0000Z-200613T1200Z/
/HUDI4.1.ER.200611T0000Z.200611T1200Z.200612T1200Z.NO/
1103 AM CDT Wed Jun 10 2020

...Flood Warning now in effect until Friday morning...

The Flood Warning continues for
  The Black Hawk Creek at Hudson, or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until Friday morning.
* At 10:45 AM Wednesday the stage was 12.5 feet, or 1.5 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening. Continue rising to 
  14.8 feet, or 0.8 feet above Flood Stage, Thursday morning. Then 
  begin falling and go below Flood Stage Friday morning.
* Impact...At 14.5 feet, Portions of Ranchero Road west of US 63 are 
  flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
148 
WGUS83 KDMX 110052
FLSDMX

Flood Statement
National Weather Service Des Moines IA
752 PM CDT Wed Jun 10 2020

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-120051-
/O.CON.KDMX.FL.W.0005.200612T0448Z-200614T1030Z/
/CEDI4.1.ER.200612T0448Z.200612T1800Z.200613T1030Z.NO/
752 PM CDT Wed Jun 10 2020

...Flood Warning remains in effect until Saturday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Saturday morning.
* At  6:45 PM Wednesday the stage was 85.7 feet, or 3.3 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Thursday evening. Continue 
  rising to 89.6 feet, or 0.6 feet above Flood Stage, Friday 
  afternoon. Then begin falling and go below Flood Stage Saturday 
  morning.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC013-120051-
/O.EXT.KDMX.FL.W.0006.000000T0000Z-200612T1200Z/
/HUDI4.1.ER.200611T1200Z.200611T1200Z.200611T1200Z.NO/
752 PM CDT Wed Jun 10 2020

...Flood Warning now in effect until Thursday morning...

The Flood Warning continues for
  The Black Hawk Creek at Hudson, or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* Until Thursday morning.
* At  6:45 PM Wednesday the stage was 12.9 feet, or 1.1 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Thursday morning.
* Impact...At 14.5 feet, Portions of Ranchero Road west of US 63 are 
  flooded.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$

REV
515 
WGUS83 KDMX 110634
FLSDMX

Flood Statement
National Weather Service Des Moines IA
134 AM CDT Thu Jun 11 2020

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-120634-
/O.CON.KDMX.FL.W.0005.200612T0448Z-200614T1030Z/
/CEDI4.1.ER.200612T0448Z.200612T1800Z.200613T1030Z.NO/
134 AM CDT Thu Jun 11 2020

...Flood Warning remains in effect until Saturday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Saturday morning.
* At 12:45 AM Thursday the stage was 86.4 feet, or 2.6 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising 
  to 89.6 feet, or 0.6 feet above Flood Stage, Friday afternoon. 
  Then begin falling and go below Flood Stage Saturday morning.
* Impact...At 89.0 feet, Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
989 
WGUS83 KDMX 111255
FLSDMX

Flood Statement
National Weather Service Des Moines IA
755 AM CDT Thu Jun 11 2020

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Black Hawk Creek...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-111325-
/O.CAN.KDMX.FL.W.0006.000000T0000Z-200612T1200Z/
/HUDI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
755 AM CDT Thu Jun 11 2020

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Black Hawk Creek at Hudson, or From the Black Hawk-Grundy 
  County line...to the Cedar River in Waterloo.
* At  6:45 AM Thursday the stage was 13.3 feet, or 0.7 feet below 
  Flood Stage.
* Forecast...crest below Flood Stage with a stage of 13.5 feet, or 
  0.5 feet below Flood Stage, this afternoon. 
* Impact...At 12.0 feet, Storm sewers in Waterloo back up.

&&

LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
      4253 9238                       

$$
280 
WGUS83 KDMX 111525
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1025 AM CDT Thu Jun 11 2020

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines 
Click on the Rivers and Lakes link.

&&

IAC013-111555-
/O.CAN.KDMX.FL.W.0005.000000T0000Z-200614T0632Z/
/CEDI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Thu Jun 11 2020

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* At  9:45 AM Thursday the stage was 87.2 feet, or 1.8 feet below 
  Flood Stage.
* Forecast...crest below Flood Stage with a stage of 88.7 feet, or 
  0.3 feet below Flood Stage, Friday afternoon. 
* Impact...At 88.5 feet, Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:30 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 9, 6:30 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
630 PM CDT Tue Jun 9 2020

.DISCUSSION.../Tonight through Tuesday/
Issued at 343 PM CDT Tue Jun 9 2020

All the concerns in this forecast period are well front loaded
and include several elements including heavy rain and flooding
into tomorrow, severe weather through late evening southwest, and
gusty winds west early Wed morning. A very atypical pattern for
June was in place this afternoon with the departing remnants of TD
Cristobal lifting across eastern IA and an upstream trough moving
through the MO Valley. Both systems were lighting up the 12z EC
Ensemble standardized anomaly and climatological percentiles with
+/- 4 SD or max/min percentiles for height, wind, SLP and
moisture parameters.

The Cristobal remnants seem to be well handled by convection
allowing models (CAMs), at least in terms of track and position
with extrapolation also supporting that precip should end by 00z.
Some of the CAMs have overestimated QPF, but observations suggest
some areas over southeast and east central Iowa have received
2-3" of rain. Luckily this has fallen over several hours so
nothing beyond ponding water on roads has been received thus far.
Will keep the Flash Flood Watch going for these locations however.

The attention will then quickly turn south and west where strong
kinematic and frontogenetic forcing are expected to blossom severe
thunderstorms over southeast Nebraska and vicinity where a
Tornado Watch has already been issued. Supercells are expected to
develop in 1500-2000 j/kg uncapped MLCAPEs with 35+kts of deep
shear. Although decent 0-3km CAPEs may help stretching somewhat,
weak SRH/shear and higher LCLs may diminish tornado potential
somewhat. With weak mean winds between the two systems the storms
will eventually creep toward the southwest forecast area, with
both the mean wind and Bunkers motion 20kts or less. Thus there
will be some severe potential later this evening southwest, but
the loss of heating and halted northward progression of the warm
front/warm sector will likely limit things somewhat.

Our greater concern may be an axis of heavy rainfall.
Precipitable water values and warm cloud depths will not be as
climatologically extreme as what were associated with Cristobal,
but will still be seasonally high and may lead to appreciable
rainfall along the SW-NE low level moisture convergence axis
ahead of what is now the central KS surface low as it moves
eastward overnight. Many parameterized and non-parameterized
models depict 2-4" accumulations into tomorrow morning. Although
the exact location is yet to be determined, the overnight heavy
rain axis is expected to intersect the 2-3" east central rainfall
area from today which could theoretically lead to isolated 5-6"
totals by this time tomorrow. Thus the Flash Flood Watch has been
left in effect for these locations and extended southwest to
account for the expected genesis area. If the heavy rain
materializes, the watch will likely need to be extended further
into Wednesday.

If those concerns weren't enough, gusty winds much like what are
currently in progress over central Nebraska, are expected to
follow the system into western IA overnight. This may lead to a
few hours of 45 mph wind gusts so have issued a Wind Advisory
early Wed morning.

After this the weather calms down quite a bit with slow moving,
fairly high amplitude flow through the weekend. This will keep our
weather essentially dry with seasonal temperatures eventually
warming through the end of the period as the upper level ridge
reaches the central CONUS. Two potential windows of concern for
precip include early in the weekend as a weak wave drops through
the NW flow ahead of the ridge, and then again Monday in more
GFS-based southwest flow. Confidence in neither window is great
however so little if any PoPs have been included in the extended
as of yet.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 630 PM CDT Tue Jun 9 2020

With old Cristobal on the way out now and lower cigs lifting
northeast, attention turns to the synoptic low over northeast
Kansas this evening. The low is expected to consolidate and track
northeast over the region by 00z Thursday. This will bring another
round of lower cigs, rain and thunder along with strong northwest
winds following the low. Winds already increasing at KFOD. /rev

&&

.HYDROLOGY...
Issued at 343 PM CDT Tue Jun 9 2020

NCRFC and MBRFC forecasts currently do not show any forecast
points reaching flood stage as of yet based on QPF through 12z
Wed. While this encompasses expected precip from Cristobal
remnants and additional rains tonight, it does not account for
everything associated with the upstream trough passage. Some
convection allowing models have shown a consistent signal of an
axis of several inches of rain from southwest into central IA
tonight through Wed afternoon however. While the magnitude of the
max QPF is on the order of 2-4+", its areal coverage is not great
so the additional rainfall into tomorrow would be more likely to
produce flash flooding than river flooding. Thus the previous
Flash Flood Watch issue for Cristobal was extended farther
southwest to account for additional precipitation.

River flooding still does remain possible, but the confidence in
amounts and location is currently not great enough to pinpoint
what would be localized rainfall over a smaller basin. Locations
from Des Moines south and east would be the areas of concern. Several
models do suggest heavy rainfall may affect the Des Moines metro,
so those with concerns along Walnut and Four Mile Creeks should
monitor the situation for further updates tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 AM to 7 AM CDT Wednesday for IAZ004-015-023-
033-034-044-045-057.

Flash Flood Watch through Wednesday morning for IAZ026>028-
036>039-047>050-058>062-070>074-081>083-092-093.

&&

DISCUSSION...Small
AVIATION...REV
HYDROLOGY...Small
Hazardous weather outlook, Jun 9, 4:02 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
402 PM CDT Tue Jun 9 2020

IAZ026>028-036>039-047>050-058>062-070>074-081>083-092-093-101100-
Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Boone-
Story-Marshall-Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Adams-Union-Clarke-Taylor-Ringgold-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of southwest,
central, and northeast Iowa.

.DAY ONE...This afternoon and tonight

Moderate to heavy rains are expected to end this evening
northeast, but additional heavy rains may materialize southwest,
central and northeast through the night. A Flash Flood Watch is
in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

In addition to heavy rainfall, a few strong to severe thunderstorms
are possible southwest tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to heavy rains may linger into Wednesday central and
northeast. Strong northwest winds will also develop Wednesday
with gusts of 35 to 40 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight for heavy rains and flooding, and
potentially severe weather.

IAZ004-015-023-033-034-044-045-057-101100-
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-Carroll-Audubon-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of central and
north central Iowa.

.DAY ONE...This afternoon and tonight

Strong northwest winds are expected to develop after midnight
with gusts to 45 mph possible. A Wind Advisory is in effect for
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

A few non-severe thunderstorms are also possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northwest winds will persist into Wednesday with gusts of
35 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely not be needed at this time.

IAZ005>007-016-017-024-025-035-046-075-084>086-094>097-101100-
Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-
Webster-Greene-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of central,
northern and southeast Iowa

.DAY ONE...This afternoon and tonight

A few non-severe thunderstorms may occur tonight. Strong
northwest winds are expected late tonight with gusts of 35 to 40
mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northwest winds will persist into Wednesday with gusts of
35 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely not be needed.

Small

In the hours before

Local storm report, Jun 9, 6:00 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       CEDAR FALLS             42.52N 92.46W
06/09/2020  M2.12 INCH       BLACK HAWK         IA   COCORAHS

            TOTAL SINCE 11 AM THIS MORNING.

&&

KLP
Local storm report, Jun 9, 6:05 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 WNW OSKALOOSA         41.30N 92.67W
06/09/2020  M2.40 INCH       MAHASKA            IA   TRAINED SPOTTER

            STORM TOTAL.

&&

KLP
Local storm report, Jun 9, 6:24 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       CENTERVILLE             40.73N 92.87W
06/09/2020  M1.99 INCH       APPANOOSE          IA   TRAINED SPOTTER

&&

KLP
Local storm report, Jun 9, 6:28 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       3 NE HUDSON             42.45N 92.41W
06/09/2020  M2.98 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

KLP
Local storm report, Jun 9, 6:34 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 ESE KNOXVILLE         41.31N 93.07W
06/09/2020  M3.00 INCH       MARION             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. LOCATION ESTIMATED.

&&

KLP
Local storm report, Jun 9, 6:55 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY RAIN       KNOXVILLE               41.32N 93.10W
06/09/2020  M2.47 INCH       MARION             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.

&&

KLP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:09 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas51 min
Jun 9, 8:42 PM CDTRiver Flood WarningDMXBlack Hawk35 hr
Jun 9, 8:43 PM CDTRiver Flood WarningDMXDavis, Wapello8 hr
Jun 9, 9:23 PM CDTSevere Thunderstorm WarningDMXAdams, Cass52 min
Jun 9, 9:30 PM CDTSevere Thunderstorm WarningDMXTaylor30 min
Jun 9, 9:48 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union42 min
Jun 9, 10:26 PM CDTFlash Flood WarningDMXCrawford6 hr

Nearby

River Flood Warnings in Iowa, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.